Texas, 2010Damaging Wind in Texas, August 6, 2010
August 6, 2010 · NWS HGX · 1 event in 1 county or zone
An early evening severe thunderstorm produced straight line wind damage southeast of Crockett.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- $5,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An early evening severe thunderstorm produced straight line wind damage southeast of Crockett.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 6, 5:50 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 6, 5:50 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
650 PM CDT FRI AUG 6 2010
.AVIATION...
SHOWERS AND SCATTERED THUNDERSTORMS TO THE NORTHEAST FROM GROVETON
SOUTHEAST TO BEAUMONT AREA WILL CONTINUE TO WEAKEN AS THE MOVE TO
THE SOUTHWEST. DO NOT EXPECT THEM TO IMPACT TAF SITES OTHER THAN
MAYBE A MENTION OF CB FOR KUTS AND KCXO BEFORE 02Z. SEABREEZE
INITIATED ONE SHOWER EARLIER IN EAST HARRIS COUNTY BUT DOES NOT
LOOK LIKE ANY OTHER ACTIVITY WILL DEVELOP ALONG SEABREEZE THIS
EVENING. SOME MINOR WIND SHIFTS HAVE BEEN NOTICED WITH PASSAGE OF
SEABREEZE. EXPECT MUCH THE SAME ON SATURDAY. SCT TO BKN CU CLDS
WILL DEVELOP AROUND 13Z AT 030 AND LIFT TO AROUND 050 AFT19Z. SOME
CB POSSIBLE AT MOST TAF SITES EXCEPT NEAR THE COAST AND AT KCLL
AFTER 20Z.
&&
.PREV DISCUSSION... /ISSUED 337 PM CDT FRI AUG 6 2010/
DISCUSSION...
NOT MUCH TO SAY THAT HASN'T BEEN SAID IN PREVIOUS AFD'S AS
SYNOPTIC PATTERN REMAINS STATUS QUO...WITH LITTLE SIGNIFICANT
CHANGE...THROUGH PERIOD. A WEAK BOUNDARY DRAPED ACROSS THE LAKE
LIVINGSTON AREA IS PROVIDING JUST ENOUGH FOCUS TO GENERATE SCATTERED
SHOWER ACTIVITY. IN SHORT...TOO MUCH SUBSIDENCE TO OVERCOME...THE
BREEZE OR A BACKDOOR WEAK VORT THE ONLY SHOT FOR MANY AT RECEIVING
NEAR TERM PRECIPITATION.
THE ENSEMBLE CONSENSUS IS TO SHIFT THE CENTER OF THE MID-UPPER
RIDGE FROM THE NORTHWEST BACK OVER TO THE NORTHEAST...BUT TRIVIAL
FOR SE TX AS FAR AS ANY DAY-TO-DAY CHANGE. REGION WILL REMAIN
UNDER A SLIGHTLY WEAKER HEIGHT FIELD AND...WITH AMPLE MOISTURE AND
CLEARER SKIES EARLIER IN DAY TO ACHIEVE LOW-MID 90F CONVECTIVE
TEMPS...ISOLATED BREEZE SHOWERS AND STORMS WILL BE ON THE MENU.
WITH THAT BEING SAID...THOSE RECEIVING PRECIPITATION WILL RECEIVE
VERY INTENSE DOWNPOURS WITH DECENT WIND GUSTS...AS SOUNDING DATA
DEPICTS HIGH BASES/INVERTED-V'S EACH AND EVERY AFTERNOON.
ANOTHER DAY OF PLUS-105F HEAT INDEXES WITHIN THIS ANALOG PATTERN
HAS THE HEAT ADVISORY EXTENDED OUT THROUGH SATURDAY. CHANCES OF A
CONTINUANCE APPEAR VERY HIGH THROUGH AT LEAST MID TO LATE NEXT WEEK.
RIDGING RE-ASSERTS ITSELF FURTHER SOUTH EARLY NEXT WEEK WITH A
POSSIBLE WEAK EASTERLY WAVE/REFLECTION OF TUTT TO NEAR TEXAS COAST
BY THURSDAY. THE OTHER MORE WET SCENARIO IS THAT OF FALLING INTO A
WEAKNESS CHANNEL BETWEEN TWO EAST-WEST RIDGES...A STRETCH YES...BUT
HOPE IS STILL ALIVE OF RECEIVING MORE WIDESPREAD RAIN THIS MONTH.
31
MARINE...
WEAK HIGH PRESSURE OVER THE UPPER TX COAST WILL BREAK DOWN ALLOWING
FOR A MORE PRONOUNCED ONSHORE FLOW THROUGH THE WEEKEND. WINDS WILL
GENERALLY BE AROUND 10 KNOTS FROM THE SW/S BUT MAY BECOME MORE SE
EARLY NEXT WEEK. NOCTURNAL INCREASES IN WINDS MAY PUSH SEAS IN
OFFSHORE AREAS TO 3 FEET SATURDAY NIGHT AND SUNDAY NIGHT. OTHERWISE
SEAS WILL REMAIN AROUND 2 FEET THROUGH THE REST OF THE WEEK. 43
AVIATION...
STRONG DIFFERENTIAL HEATING COUPLED WITH PW VALUES AROUND 2.2 INCHES
WILL TRIGGER SCATTERED SHRA/TSRA THIS AFTERNOON AND EVENING OVER
MAINLY THE EASTERN HALF OF THE AREA. CONVECTIVE POTENTIAL WILL HAVE
TO OVERCOME STRONG SUBSIDENCE FROM A STRONG 500 MB RIDGE WHICH
LINGERS OVER THE REGION. WILL CARRY CB'S FOR NOW AND AMEND IF TSRA
INCREASE IN COVERAGE. FORECAST SOUNDINGS SHOW SLIGHTLY DRIER AIR IN
PLACE ON SATURDAY. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 77 98 78 99 77 / 10 10 10 20 10
HOUSTON (IAH) 78 95 78 96 78 / 20 20 20 20 10
GALVESTON (GLS) 82 92 82 92 82 / 10 20 10 20 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR THE FOLLOWING ZONES:
AUSTIN...BRAZORIA...CHAMBERS...COLORADO...FORT BEND...
GALVESTON...GRIMES...HARRIS...HOUSTON...JACKSON...LIBERTY...
MADISON...MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...
TRINITY...WALKER...WALLER...WHARTON.
GM...NONE.
&&
DISCUSSION...37
AVIATION/MARINE...34Hazardous weather outlook, Aug 6, 5:29 AM CST, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
629 AM CDT FRI AUG 6 2010
TXZ163-164-176>179-195>200-210>214-226-227-235>238-071130-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
629 AM CDT FRI AUG 6 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS THE AREA TODAY AND A
HEAT ADVISORY WILL REMAIN IN PLACE THROUGH 7PM. ISOLATED TO WIDELY
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS A WEAK
FRONT APPROACHES FROM THE NORTH AND INTERACTS WITH THE SEABREEZE.
WE COULD SEE SOME GUSTY WINDS IN ANY THUNDERSTORMS THAT DO
DEVELOP.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SIMILAR WEATHER PATTERN WILL REMAIN IN PLACE THROUGH THE WEEKEND
AND EARLY NEXT WEEK. HOT AND HUMID CONDITIONS WILL PREVAIL WITH
ISOLATED THUNDERSTORMS DURING THE AFTERNOON HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ330-335-350-355-370-375-071130-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
629 AM CDT FRI AUG 6 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SHOWERS AND A FEW THUNDERSTORMS EXPECTED OFFSHORE DURING
THE MORNING HOURS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 6, 6:42 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
742 PM CDT FRI AUG 6 2010
TXZ163-070130-
HOUSTON-
742 PM CDT FRI AUG 6 2010
...SIGNIFICANT WEATHER ADVISORY...
AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KENNARD OR 19 MILES EAST OF
CROCKETT...MOVING WEST AT 10 MPH.
WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...LATEXO...KENNARD AND
CROCKETT.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTABLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 3146 9509 3133 9504 3123 9519 3116 9540
3139 9549
TIME...MOT...LOC 0041Z 082DEG 10KT 3136 9516Special weather statement, Aug 6, 6:55 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
755 PM CDT FRI AUG 6 2010
TXZ163-176-070200-
HOUSTON-MADISON-
755 PM CDT FRI AUG 6 2010
...SIGNIFICANT WEATHER ADVISORY...
AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS FROM NEAR CROCKETT TO AUSTONIO TO LOVELADY.
THE STORMS WERE MOVING WEST AT 10 MPH.
WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...AUSTONIO...MIDWAY...
LOVELADY AND CROCKETT.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 3139 9545 3125 9540 3110 9538 3091 9569
3093 9577 3106 9591 3111 9584 3111 9578
3114 9578 3115 9577 3116 9574
TIME...MOT...LOC 0054Z 089DEG 10KT 3110 9550Thunderstorm Wind, Houston
- When
- August 6, 7:30 PM CST
- Where
- Houston County, 2.73 mi E of Austonia
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Crop damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.186, -95.585
A 200 year old barn was destroyed and several 200 year old oak trees were downed from strong straight line winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Montana, August 6, 2010$1.5 million · 1.25 in hail · 17 events
- Hail and Lightning Strikes in Georgia, August 6, 2010$181,000 · 1.25 in hail · 6 events
- Hail and Damaging Winds in Texas, August 6, 2010$76,000 · 65 kt wind · 12 events
- Damaging Winds in Idaho, August 6, 2010$45,000 · 66 kt wind · 10 events
- Damaging Winds and Lightning Strikes in Texas, August 6, 2010$50,000 · 54 kt wind · 7 events
- Tornado and Damaging Winds in South Carolina, August 6, 2010$41,000 · EF0 · 9 events
- Damaging Winds in Alabama, August 6, 2010$50,000 · 65 kt wind · 2 events
- Damaging Wind and Lightning Strike in Arkansas, August 6, 2010$40,000 · 55 kt wind · 2 events
- Lightning Strike in Wyoming, August 6, 2010$40,000 · 1 event
- Flash Flood and Damaging Wind in Alabama, August 6, 2010$32,000 · 50 kt wind · 2 events
- Hail and Lightning Strikes in Louisiana, August 6, 2010$23,000 · 0.75 in hail · 3 events
- Hail and Damaging Winds in South Carolina, August 6, 2010$14,000 · 53 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 257772.